So, I've been having numbness and tingling in my fingers and toes, and aches and pains in my hands and feet, and the bones in my arms are hurting and I'm generally not functioning as usual. Since these are classic symptoms of hypoparathyroidism, and since I have had extensive surgery in my neck where the parathyroid glands reside, I sent off an email to my doctor at MDA. He emailed back and had me go for a blood test; I went on Tuesday morning and saw the PA at my GP's office, and she ordered the bloodwork for me.
Thursday morning at an ungodly hour (DH was up, I wasn't), the PA called to tell me all the calcium and parthyroid hormone levels were fine, but my white blood count (WBC) was pretty low, 3.2. When I had my last bloodwork done in May, it was 3.9. The PA wasn't happy about the WBC, but was really calling to get the fax number for my doctor at MDA.
The nurse from MDA called me today to tell me that all my bloodwork is "normal", not indicative of hypoparathyroidism. Yeah, I knew that. I asked her about the WBC; the doctor didn't mention it -- just that my bloodwork is "normal."
If this is how "normal" feels, I want no part of it.
I called up my friend M today to come and stay with the boys so DD and I could go and do some errands this afternoon; one of my stops was Hi-Health where I stocked up on all the stuff I quit taking: probiotic, digestive enzymes, and iron. The first two I hope will help slow down my digestion and increase my absorption of calcium; the last I hope will help with everything else. I quit taking the stuff because Trader Joe's discontinued them, and I was too lazy to find a new supply. I thought, Well, let's see what happens if I quit taking it for a while. It has been a while, and I feel horrid, so let's see what happens if I get back on, hmmmm?
I quit taking the new RA med (generic Arava, aka leflunomide) that I had such an initial positive reaction to; it seems to me that the parasthesia coincided with my increase in dosage, and it is listed as a side effect. The patient information warns that blood counts may lower, so I suspect it is the leflunomid that's responsible for my low WBC. It's going to take a while to flush it from my system, though.
I wonder when I'll start to feel human again. (Doesn't matter, really -- we're off to MA a week from Sunday! I don't have time to feel sub-par.)